Alert archive / California / Wind Advisories in 2016

Wind Advisory 15, NWS Sacramento, CA

March 21, 2016

NWS Sacramento, CA issued this wind advisory at Mar 21, 2016, 1:50 AM PDT. It took effect at Mar 21, 2016, 8:00 AM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 21, 2016, 1:50 AM PDT (08:50 UTC)
In effect from
Mar 21, 2016, 8:00 AM PDT
Expired
Mar 21, 2016, 4:28 PM PDT
In force
8 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

444 
WWUS76 KSTO 210850
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
150 AM PDT MON MAR 21 2016

...WINDY CONDITIONS IN THE NORTHERN AND CENTRAL VALLEY TODAY...

.BREEZY SOUTHERLY WINDS WILL DEVELOP IN THE NORTHERN AND CENTRAL
SACRAMENTO VALLEY THIS MORNING. THE STRONGEST WIND IS EXPECTED MIDDAY
INTO THE AFTERNOON. TREE DAMAGE AND LOCAL POWER OUTAGES ARE
POSSIBLE. WINDS WILL DECREASE THIS EVENING.

CAZ015-016-066-220015-
/O.NEW.KSTO.WI.Y.0015.160321T1500Z-160322T0300Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO...
OROVILLE...MARYSVILLE/YUBA CITY ...PARADISE
150 AM PDT MON MAR 21 2016

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM PDT
THIS EVENING. 

* TIMING...MORNING THROUGH EARLY EVENING TODAY.

* WINDS...SOUTH WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS... ESPECIALLY WITH HIGH-
  PROFILE VEHICLES. DOWNED TREE BRANCHES AND LIMBS. LOCALIZED
  POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH OR GREATER
OR WIND GUSTS TO 40 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
1 follow-up statement
635 
WWUS76 KSTO 212328
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
428 PM PDT MON MAR 21 2016

CAZ015-016-066-220030-
/O.CAN.KSTO.WI.Y.0015.000000T0000Z-160322T0300Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO...
OROVILLE...MARYSVILLE/YUBA CITY ...PARADISE
428 PM PDT MON MAR 21 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY. 

WIDESPREAD STRONG WINDS HAVE DECREASED THIS AFTERNOON AND ARE NO
LONGER EXPECTED THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Mar 20, 9:38 PM PDT, 4 hours 12 minutes earlier.

Area forecast discussion, Mar 20, 9:38 PM PDT, 4 hours 12 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
938 PM PDT SUN MAR 20 2016

Wet weather returns into Tuesday with showers, mountain snow, a
few thunderstorms and breezy winds. Travel over the Sierra may be
impacted at times into Tuesday by accumulating snow, especially
Monday afternoon and night.

&&

.Discussion...

Lines of t-storms developed in the covergence zone over the Nrn Sac
Vly this afternoon and evening. Main impact from cells was very
heavy rain due to high KDP values with some of the cells producing
small hail. Steady movement of the cells did lessen the flood
potential...but undoubtedly there was some ponding of water on
roads/lowy lying areas that we highlighted in NOWs and SPSs and SM
posts. Weak rotation was noted E of I-5 and the RBL area as cell
cluster split when the line moved E of the interstate.

Cell movement was mainly to the NE this afternoon...but movement has
shifted more Nly as upper trof approaches from the W this evening.
NAM model still indicates instability will linger over Shasta Co
past 06z...where lingering line of showers continues. However...
lightning appears to have finally ended for the night. JHM

Next wave arrives by Monday afternoon and continues into early
Tuesday bringing showers, a chance of thunderstorms and more
impactful snowfall to the northern Sierra where a winter weather
advisory remains in effect. Snow levels will lower to 3500 to 4500
feet with up to a foot of snowfall accumulation possible along the
northern Sierra crest.

System will exit on Tuesday, but enough moisture will remain for
at least light mountain showers. Upper ridge with drying northwest
flow builds in on Wednesday ending the rain threat and bringing a
warming trend.

.EXTENDED DISCUSSION (Thursday THROUGH Sunday)

High pressure will dominate into the weekend with northerly flow,
dry weather, and above normal temperatures. Occasional breezy
conditions each afternoon/evening along western side of Sac Valley. CEO

&&

.AVIATION...

A weather system is moving across northern California this evening,
bringing VFR/MVFR conditions across the Valley and MVFR/IFR over
the mountains. TSRA will be possible near KRDD through midnight.
South winds 5-15 kt with local gusts to 25 kt will continue
through Monday.

A brief break in showers is expected tonight, then another round
of showers arrives Monday.

Dang

&&

.STO Watches/Warnings/Advisories...
Winter Weather Advisory from 11 AM Monday to 5 AM PDT Tuesday
for West Slope Northern Sierra Nevada-Western Plumas
County/Lassen Park.

&&

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 6:31 PM PDTSpecial Weather StatementSTOTehama29 min
Mar 21, 1:10 PM PDTSpecial Weather StatementSTOTehama50 min
Mar 21, 1:15 PM PDTSpecial Weather StatementSTOTehama45 min
Mar 21, 3:13 PM PDTSpecial Weather StatementSTOButte, Sutter, Yuba47 min

Nearby

Wind Advisories in California, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.